For Better Health
Askdocweb is about side effects
Search for
Online since 2002
Home star Site Map star Resources star Contact Us star Privacy Policy star Advertise

About Ortho Tri-cyclen®

If you've used Ortho Tri-cyclen®, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.

Subj: Biaxin(Clarithromycin)
Date: 1/3/2007
I have been taking Ortho tri-cyclen for about four months, at first I had some nausea and moodiness but it has worn off now. Is it safe to take Biaxin(Clarithromycin) when on Ortho tri-cyclen. I do not want to fall pregnant. I already have one child and do not want more.

AskDocWeb: Biaxin should not be used in pregnant women except in clinical circumstances where no alternative therapy is appropriate because Biaxin has demonstrated adverse effects on the outcome of pregnancy. It is a semi-synthetic antibiotic and is not listed as one of those that cause problems with birth control pills.

Subj: Changed from depo to ortho tri-lo
Date: 1/3/2007
Ok, so first of all I want to say that I DO NOT support getting the depo shot. I was on it for almost a whole year when I realized I was gaining a lot of weight, as well as acting moody, depressed, no energy, and also I did not have a sex drive at ALL! I'm currently on my second day back on the pill and it is making me very sick, so could it be that my body just isn't used to the new pill? It's the ortho tri-lo but it seems to be a very, very heavy nausea feeling in my stomach. What could it be?

AskDocWeb: Your body needs up to 90 days to get used to the change in birth control pill. Everything will even out, and if they don't please see your physician.

Subj: Depo shot was horrible
Date: 1/5/2007
I've been on ortho tri cyclen lo for a little over a year now and previous to that I was on the depo shot. The depo shot was horrible for me as it caused major depression and I was always on the verge of crying over anything plus I spotted constantly the whole time I was on it for 6 months, I describe it as like being on the last 2 days of your period everyday. I got off of that and started to take ortho tri cyclen lo.

At first it was great because I didn't spot at all and was really simple. I have gained about 10 pounds since and my breasts have jumped a full cup size. Unfortunately the major side effect for me again was mood swings and depression. It has caused major destructiveness in my relationship with my boyfriend as we would fight constantly because everything irritated me and I couldn't control my emotions.

I just decided to stop taking the pill because there is no point in being on and continuing to be depressed and angry. And yes it definitely lowers your sex drive when it comes to my case. I would say to consider other options before you get on ortho tricylen lo, just because it says there are lower hormones doesn't mean it is any better. I'm also glad to see the other stories here that are similar to mine as it makes me feel better to know that other women are experiencing similar situations because I've felt like a lot of my problems were my own doing as some people don't believe birth control can affect your mental health. Those people have no idea. Thank you ladies.

Subj: Perimenopause
Date: 1/6/2007
I'm nearly 49, been having irregular periods for about 2yrs. within last few months have experienced mood swings, insomnia, breast pain, headaches and worst of all: depression. I realize I'm in perimenopause --I've have been trying everything natural from vitamins and herbs to natural Progesterone Cream. Been on the Prog Cream for about 2yrs, but last 6 months its not helped me at all. I also have fibrosistic breast condition, and it can be very painful at times. I went to MD last week, she prescribed Prozac for my PMS and depression and Ortho Tri-Cyl Lo for my irregular periods and acne (which has gotten horrible in last 3-6 months!!) I've had 3 BC pills so far (nightly) and the headaches and nausea are unbearable!! I feel horrible. after reading all these comments I don't think this is the right BC for me. At my age do I give the pills more time (oh yuck!) or try to switch to a lower dose? Or just not take them? I want natural, and progestin is synthetic, can you get natural BC pills? I have not felt good in months and I feel worse now.

AskDocWeb: Perimenopause is awful, you will probably have to go through a trial and error process before finding a pill that will work for you. And you'll have to be patient because it can take up to three months for your body to adjust to a new birth control pill. Unfortunately there are no "natural" birth control pills.

Subj: Terrible acne
Date: 1/6/2007
My daughter has been on Trinessa for six months. Since starting it she has been experiencing terrible acne around her mouth and chin and breakouts of excema. She never had any excema or acne before taking Trinessa. Would she be better off on Yaz? Thanks

AskDocWeb: Yasmin is a low dose birth control pill. It has only 3 mgs of drospirenone and 0.03 mgs of ethinyl estradiol, which may or may not work better.

Subj: Question about ortho tricycline
Date: 1/9/2007
I was on the pill for 8 successful years, but now I'm 25 and haven't taken it for 2 months. I was wondering if there are any known side effects of suddenly stop taking the pill because ever since I've stopped it seems that I'm more moody, have less energy, and get depressed easier. Those pills have hormones in them and I think after being on any med for 8 years, it would cause problems with your body. Am I right?

AskDocWeb: It sounds like your body is just adjusting to being off the pill. If symptoms persist beyond three months see your physician.

Subj: Discontinuing the pill
Date: 1/9/2007
I was taking ortho tri for about 2 years and now I would like to stop. I stooped on the 10th pills and after 4 days I've got period and I decided to finish the pack and took 2 pills together. I would like to know what to do. I was trying to make an appointment with my doctor, but it's only for January 18th. Thank you

AskDocWeb: You can stop any time. Your period may be irregular for awhile, but that's about it.

Subj: Want to get pregnant
Date: 1/9/2007
Hello, I have been on b/c for over 7 years now, I am 22. I would like to get pregnant in about a year, will I get pregnant as soon as I stop the pills?? ALSO, If a woman is pregnant and continues to take the pill because she is unaware of her pregnancy what could happen to the baby?

AskDocWeb: You can get pregnant at any time after stopping the pills. 89% of those who discontinue the pill become pregnant within one year. Continuing taking the pills doesn't affect the baby because many women have not known they were pregnant while on the pill and everything turned out fine.

Subj: Nauseous with vomiting
Date: 1/10/2007
my daughter was on orth-tryclen for several years, but had to change to tri-sprintec a little over a year ago. It seems since then she has become very nauseous with vomiting at times, it's almost a daily thing, could. She never had this trouble with the orth, could it be the tri-sprintec? We've been to several doctors and had tests done, no gastronology problems, we've even been to an urologist. Could tri-sprintec be the problem, it's been going on over a year now.

AskDocWeb: Yes it very well could be the problem. If the doctor had just changed her birth control pill you might have avoided all those costly tests.

Subj: Trying to find a pill
Date: 1/10/2007
Hi, I have been trying to find a pill that I can use. Last year I tried the patch and it caused me severe pain in my spine, especially the lower and pain all over. I now am trying ortho tri cyclen lo and need to stop as the same symptoms are happening. Has this happened to anyone else. I do have fibromyalgia and I do have bone issues like early osteoporosis and degenerative disc disease and some herniated discs. Thanks,

AskDocWeb: As you are probably finding out, it is difficult to track down the specific cause of a symptom when you have multiple health problems. The pain you have has not been associated with any birth control pill. It's more likely a result of your degenerative disks and osteo problems. You may need to have a MRI on your spine and a DEXA scan done if you haven't already.

Read more feedback

Report - 72 - 73 - 74 - 75 - Page 76 - 77 - 78 - 79 - 80 - Last Page 181

If you find this page useful share it with others. Use the form below to add your review, feedback or suggestions that may help others. Please note that all addresses are held confidential.

Thanks for stopping by.

Your name:
Your email:
Add your product review below:


This website is protected by copyright © 2002-2007 Askdocweb, Inc. All Rights Reserved. This is a layman's report on birth control and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.
Bottom of page